| Model Number |
ONYXNG25015UX |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a percutaneous coronary intervention (pci) procedure one onyx frontier coronary drug eluting stent dislodged during removal following a failed delivery.The lesion being treated was severely calcification, moderately tortuous with 80-90% stenosis in the distal obtuse marginal (om).The left anterior descending artery (lad) had severe calcification, diagonal 1 had mid 80-90% stenosis, otherwise mild disease throughout.There was severe calcification in the left main (lm) with a previous stent that had in-stent restenosis (isr) in the distal segment.There was also severe calcification in the left circumflex (lcx) artery with 90% ostial lcx isr, mid lcx 60% stenosis, om2 with 80-90% stenosis, otherwise mild disease throughout.The stent was attempted to be delivered to the distal region but could not be delivered.Upon removal of the device, it was noted that the stent had been stripped off and was inside the guide.A gooseneck snare was used to successfully remove the dislodged stent from the lm intact.It was no ted that the previously placed ostial lm stent had struts hanging out.A 4.5x8mm non-medtronic balloon and a 4.5x8 non-medtronic nc balloon were used for proximal optimization technique (pot) of the previously implanted stent, which is now better expanded, well apposed and well sized.The device was inspected prior to use with no issues.Negative prep was not performed.The lesion was pre-dilated with a 2.5x12mm nc balloon.The device did pass through a previously deployed stent.Resistance was not encountering when advancing the device.Excessive force was not used.Final angiogram demonstrated excellent angiography result with timi flow iii.There was 0% residual stenosis.There were no edge dissections.The patient is alive with no further injury.
Additional Manufacturer Narrative
Additional information: resistance was not noted during withdrawal of the device.The previously placed ostial lm stent with struts hanging out was a non-medtronic stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.